MAUDE Adverse Event Report: DEPUY MITEK LLC US BRISTOW-LATARJET 34MM SCREW,TOP-HAT(1); LIGAMENT ANCHOR

DEPUY MITEK LLC US BRISTOW-LATARJET 34MM SCREW,TOP-HAT(1); LIGAMENT ANCHOR
Catalog Number 285126
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 09/23/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4)-incomplete.The lot number is currently unavailable.The complaint device was received and evaluated.Visual observation confirms that the inside of the screw head is damaged indicating the screw was tightened to high torque levels causing the damage.This failure could be attributed to patient¿s bone quality being very hard.A batch review was not conducted as the batch number is unknown.Further, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the customer in (b)(6) that during latarjet surgical procedure, it was observed that the bristow-latarjet 34mm screw,top-hat(1) screw head stripped.According to the reporter, the event occurred while the surgeon was screwing the device into patient's glenoid when the screw head stripped.It was further reported that the surgeon was not able to implant screw any further, but was able to unscrew it out.It was reported that the surgeon had to drill a new hole and implanted a new screw.It was reported that the lot number could not be determined.It was reported that a new hole was created because the surgeon was not confident of where the original hole was located.It was reported that the holes were drilled with a 3.2 drill bit.It was reported that and the patient's bone quality was very hard.It was reported that there was a 15 minute delay in the surgical procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
BRISTOW-LATARJET 34MM SCREW,TOP-HAT(1)
Common Device Name
LIGAMENT ANCHOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8241390
Report Number1221934-2018-52755
Device Sequence Number2154639
Product Code HWC
UDI-Device Identifier10886705020683
UDI-Public10886705020683
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110763
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/23/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number285126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2015
Initial Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1